Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

August 24, 2021Osceola County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 24, 2021, 5:24 PM EDT for Osceola County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2021, 5:24 PM EDT (21:24 UTC)
Expired
Aug 24, 2021, 6:00 PM EDT
In force
36 min
Issued by
NWS Melbourne, FL
Hail
0.00 in
Wind
55

County Osceola County, FL

The radar

The Melbourne radar (KMLB), 65 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
183 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
1585 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

370 
WWUS82 KMLB 242124
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
524 PM EDT Tue Aug 24 2021
 
FLZ053-242200-
Osceola FL-
524 PM EDT Tue Aug 24 2021

...A strong thunderstorm will impact portions of north central
Osceola County through 600 PM EDT...

At 524 PM EDT, Doppler radar was tracking a strong thunderstorm near
Saint Cloud, moving northwest at 5 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Kissimmee, Saint Cloud, West Lake Toho and Osceola Heritage Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2821 8123 2811 8128 2816 8145 2834 8134
TIME...MOT...LOC 2124Z 123DEG 5KT 2818 8130 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

$$

Kelly

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 24, 4:13 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Aug 24, 4:13 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
413 PM EDT Tue Aug 24 2021

.DISCUSSION...

Currently-Tonight...Some occasional breaks in the mid-high level
clouds have occurred today, allowing temps to reach into the
upper 80s/low 90s. However, the cloud cover and some drier air
aloft has largely limited any convective development through mid
afternoon as the east coast sea breeze has shifted inland.
Scattered showers and storms are still possible across the
interior through late day into this evening, especially near to
NW of the I-4 corridor where boundary collisions are most likely
and where greater moisture exists. Moderate steering winds out of
the southwest, will push any storms toward the northeast, with the
potential for some of this activity to reach back toward the
coast, mainly near to north of the Cape through the evening hours.
Convection will then diminish, with rain chances generally ending
after midnight. Drier air and cold temps aloft (around -7/-9C at
500mb), will allow for some stronger storms, producing frequent
lightning strikes, gusty winds around 40-50 mph, small hail, and
locally heavy rainfall.

Wed...Mid-upper level trough/low over the Bahamas will move W/NW
and approach FL later tomorrow afternoon, with sfc ridge axis
across the area gradually lifting northward. The resulting low
level E/SE flow will allow the east coast sea breeze to develop
and push inland a little earlier and faster through the day.
Overall moisture actually decreases ahead of the approach of the
disturbance aloft, and combined with the deepening easterly flow,
this should lead to below normal rain chances tomorrow with rain
chances generally 20-40 percent. Greatest coverage will be focused
inland through the afternoon. However, onshore moving showers and
isolated storms may increase along the Treasure Coast later into
the afternoon as the trough aloft nears this area.

Thu-Fri...The upper level trough will cross the area and depart
northwestward through late week as high pressure over the
Atlantic continues to creep westward towards the mid-Atlantic
states north of Florida. Easterly flow will will favor early
development and quick westward progression of the east coast sea
breeze. That said, the unsettled weather pattern aloft, continuous
onshore flow with PWATs near or over 2", especially on Friday,
will support higher rain chances with coastal showers and
thunderstorms moving on shore through the entire mid-term period.
Warmer air aloft, however, will help limit development of any
stronger thunderstorms.

Sat-Mon...(Modified Previous Discussion) Mid-level high pressure
along the mid- Atlc coast will be fairly slow to move, but
eventually gets nudged inland and across the southeast U.S. and
Deep South into the weekend while on a gradual weakening trend
into early next week. Fairly deep ERLY flow will continue thru the
extended across the FL peninsula, though wind speeds do diminish
later in the weekend and early next week. Mid-level temps will be
fairly warm at -5.5C to -6.5C with minimal shortwave energy. This
combined with deep easterly flow, am hesitant going higher than
the current 50pct PoPs for showers, as well as "isolated" mention
for storms, though will not rule out potential for SCT storms.

This regime also favors highest chances for precip along the coast
for overnight/morning periods and over the interior for the
afternoon/early evening. At some point we may need to take a look at
nighttime convergence along the coast while we maintain a higher
"low-level" onshore wind flow through Sun for locally heavy
rainfall potential of "low-topped"/training convection. Confidence
is low here, but something for future forecasts to keep in mind.
If heavy rainfall potential does come into play along the coast,
PoPs will in fact have to be adjusted upward here.

For highs continue to favor U80s/near 90F for the coast and L90s
well into the interior. Overnight lows remain mild in the 70s.

&&

.AVIATION...While cloud cover and drier mid-level air has limited
convective development so far, scattered showers and storms are
still possible near to NW of the I-4 corridor into late afternoon
and early evening. Any storms that develop will push northeast and
may reach back toward the coast especially from TIX northward this
evening. Initially have kept VCTS mentioned over the interior and
for these coastal sites due to the uncertainty in overall
coverage, but tempo groups may need to be added as convection
development unfolds.

&&

.MARINE...

Tonight...A few storms producing gusty winds may be able to push
offshore from the Cape northward this evening increasing winds and
seas briefly. Otherwise, winds will be out of the E/SE around
10-15 knots, with seas 2-3 feet.

Wed-Sat...(Modified Previous Discussion) Surface high pressure
ridging remains displaced north of the local waters thru the
extended. An onshore wind component will be present for all of the
extended becoming fairly deep late Wed into the weekend. Much of
the ISOLD- SCT precip will be of the showery nature with embedded
ISOLD lightning storms also present. Wed overnight into Thu may be
the "wettest" with an easterly wave moving across the area.

Wind speeds will remain below 15 kts into Wed, then increase over
the open Atlc 15-18 kts Thu and we could maintain some periods of
similar speeds into Thu night. From here onward, the forecast is
for speeds 11-16 kts.

Some low confidence with models for seas presently. Initial 2-4 ft
seas early Wed begin to build with an easterly swell 4-6 ft Wed
overnight across the Gulf Stream. Cautionary Statements may be
necessary and could carry for the offshore waters into Fri, with
some 4-6 ft seas. Seas finally begin to subside Fri overnight/Sat
morning for the offshore waters (4-5 ft) with this trend
continuing slowly into the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  91  77  88 /  40  30  20  70
MCO  76  94  76  90 /  40  30  20  70
MLB  77  90  78  88 /  20  20  40  70
VRB  75  91  76  89 /  10  30  50  70
LEE  76  93  76  90 /  50  40  20  70
SFB  75  93  76  88 /  50  30  20  70
ORL  76  93  76  89 /  50  30  20  70
FPR  75  90  75  88 /  10  30  50  70

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

SHORT/LONG TERM/AVIATION...Weitlich
MID TERM....Haley/Watson
Hazardous weather outlook, Aug 24, 10:25 AM EDT, 6 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1025 AM EDT Tue Aug 24 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-250000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1025 AM EDT Tue Aug 24 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered showers and lightning storms are expected to develop
this afternoon and early evening across east central Florida with
highest coverage across the interior, especially to the north and
west of Interstate 4. Storm motion will be generally to the north
or northeast up to 15 to 25 mph but could be slower and more
erratic across Okeechobee County and the Treasure Coast. Strongest
activity will be capable of producing frequent lightning, small
hail, and wind gusts up to 50 mph.

.FLOOD IMPACT...
Some locations may receive localized heavy rainfall amounts of 2
to 3 inches in a short time span in slower moving storms, which
could result in minor flooding of low lying and poor drainage
areas. The more favored area would be across the interior,
primarily north of Orlando.

.RIP CURRENT IMPACT...
Weather and ocean conditions will produce a moderate risk of rip
currents at the east central Florida beaches. If entering the
surf, only do so within sight of a lifeguard, and never swim
alone.

.MARINE THUNDERSTORM GUST IMPACT...
Highest potential for lightning storms will be over inland lakes
this afternoon and evening, although some storms could still move
offshore, mainly north of Cape Canaveral. Storm motion expected
to be north to northeast at 15 to 20 knots but may slower and
more erratic toward the Treasure Coast. Strongest storms today
could produce strong winds of 40 to 45 knots.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Scattered lightning storms are expected each afternoon and evening
through the upcoming weekend. Frequent lightning, gusty winds and
minor flooding from torrential downpours will be possible with
the strongest storms.

Boating conditions will deteriorate from Wednesday night into
late week as onshore winds increase and easterly swells build
seas across the local Atlantic waters. This may also produce rough
surf at area beaches as well as a moderate to high risk of rip
currents.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.

Combs/Weitlich

In the hours before

Special weather statement, Aug 24, 5:24 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
524 PM EDT Tue Aug 24 2021

FLZ053-242200-
Osceola FL-
524 PM EDT Tue Aug 24 2021

...A strong thunderstorm will impact portions of north central
Osceola County through 600 PM EDT...

At 524 PM EDT, Doppler radar was tracking a strong thunderstorm near
Saint Cloud, moving northwest at 5 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kissimmee, Saint Cloud, West Lake Toho and Osceola Heritage Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2821 8123 2811 8128 2816 8145 2834 8134
TIME...MOT...LOC 2124Z 123DEG 5KT 2818 8130

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Kelly

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 8:03 PM EDTAreal Flood AdvisoryMLBBrevard87 min
Aug 23, 8:07 PM EDTSpecial Weather StatementMLBBrevard23 min
Aug 23, 8:21 PM EDTSpecial Marine WarningMLB74 min
Aug 24, 5:51 PM EDTSpecial Weather StatementMLBOrange39 min
Aug 24, 6:21 PM EDTSpecial Weather StatementMLBOrange39 min
Aug 24, 6:26 PM EDTSpecial Weather StatementMLBOsceola34 min
Aug 24, 6:44 PM EDTSpecial Weather StatementMLBSeminole31 min
Aug 24, 6:54 PM EDTSpecial Weather StatementMLBSeminole36 min
Aug 24, 7:16 PM EDTSpecial Weather StatementMLBSeminole29 min
Aug 24, 7:22 PM EDTAreal Flood AdvisoryMLBSeminole, Volusia83 min
Aug 24, 7:46 PM EDTSpecial Weather StatementMLBVolusia44 min
Aug 24, 7:52 PM EDTSpecial Marine WarningMLB94 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.